Economics at your fingertips  

On the core of normal form games with a continuum of players

Youcef Askoura

Mathematical Social Sciences, 2017, vol. 89, issue C, 32-42

Abstract: We study the core of normal form games with a continuum of players and without side payments. We consider the weak-core concept, which is an approximation of the core, introduced by Weber, Shapley and Shubik. For payoffs depending on the players’ strategy profile, we prove that the weak-core is nonempty. The existence result establishes a weak-core element as a limit of elements in α-cores of appropriate finite games. We establish by examples that our regularity hypotheses are relevant in the continuum case and the weak-core can be strictly larger than the Aumann’s α-core. For games where payoffs depend on the distribution of players’ strategy profile, we prove that analogous regularity conditions ensuring the existence of pure strategy Nash equilibria are irrelevant for the non-vacuity of the weak-core.

Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-05-15
Handle: RePEc:eee:matsoc:v:89:y:2017:i:c:p:32-42